my 11 year old son recently started abilify and is now taking 4mg/day. We have noticed a great deal of improvement in mood, ability to handle change ect. The results so far are nothing short of amazing. He has severe Tourette's syndrome and OCD.
My family history includes a great deal of mental illness, and many maternal relatives have been/are using antipsychotics. My grandfather used to display what I thought were tics, 2 very distinct ones, moving his jaw from side to side while sticking his tongue in and out, and the other was rotating his thumb in a circular motion. He started taking lithium when he was finally diagnosed BP in his 60s. I now believe he had TD, not tics! I am very worried about my son and this medication.
His dr seems reluctant to discuss the risk factors of TD with me and just keeps pointing out that the drug manuf. must report all side effects no matter how rare. Well someone has to get these things! My son has already had to stop Zoloft because he had severe Akathisia with it. He already has tics. And then there's my family history Aren't these risk factors?
My husband says we'll cross that bridge when we come to it. What I'm trying to find out is when will we come to that bridge? 6 months? 1 year? Or will we never even see the bridge until we've crossed and then there's no going back? If that's the case, then I feel we are crossing that bridge now.
Maybe I am over reacting, but if I'm not, then god forgive us for what we are doing to this kid. He's only 11! Please help!View Thread
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.